Daily Question is excerpted from the JustAnswer archives and features information provided from an expert on JustAnswer.
Q: I love Mexican cuisine, but today I had some with lots of peppers and feel a bit nauseated with some heartburn. I’m drinking lots of water, which feels better for a short period of time. I’ve also taken some aspirin. I still feel a little anxious about the heartburn. Any suggestions?
A: It doesn’t sound like anything to worry about, but I have a few suggestions:
1. Take Tylenol instead of aspirin for pain in the stomach, as aspirin is irritating to the stomach lining.
2. Liquid anti-acids work much better than the chewable kind. The liquid anti-acids work to coat the stomach lining. So take it at least 30 min before or after you eat or take any medication. Don’t drink a big glass of water after taking an anti-acid, or you will wash the coating off the stomach.
3. It is also good to remember to eat more (like 5) smaller meals, rather than one or two great big meals, per day.
4. Try not to eat for 2 to 3 hours before laying down at night.
– Answer from Susan Ivy, a nurse and expert on JustAnswer.
Happy Cinco de Mayo!
Got a specific question about your health? Doctors and nurses are available right now on JustAnswer to help you. Ask now using the blue box in the upper right corner.